Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 27, 2018, 10:06 PM CDT for Webb County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2018, 10:06 PM CDT (03:06 UTC)
- Expired
- Mar 27, 2018, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 10:33 PM CDT | HAIL 1 | Laredo Intl Airport, TX | QUARTER SIZE HAIL FALLING NEAR LAREDO INTL AIRPORT |
| Mar 27, 10:37 PM CDT | HAIL 1.75 | Laredo, TX | SOCIAL MEDIA REPORTS OF GOLF BALL SIZE HAIL IN CENTRAL LAREDO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 9:51 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.4
The text
As transmitted.
830
WUUS54 KCRP 280306
SVRCRP
TXC479-280345-
/O.NEW.KCRP.SV.W.0004.180328T0306Z-180328T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1006 PM CDT TUE MAR 27 2018
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
South central Webb County in south central Texas...
* Until 1045 PM CDT
* At 1005 PM CDT, a severe thunderstorm was located near El Cenizo,
or 13 miles southwest of Laredo, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Unitec
Industrial Park, Ranchos Penitas West, United South High School,
Texas A&M International University, Doctors Hospital Of Laredo, St
Augustine High School South Laredo, Laredo Community College,
Laredo Country Club, Orvil and Ranchitos Las Lomas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2733 9951 2741 9949 2745 9950 2749 9948
2750 9950 2750 9953 2757 9951 2761 9954
2761 9956 2760 9958 2761 9958 2764 9959
2764 9962 2779 9959 2760 9921 2733 9949
TIME...MOT...LOC 0305Z 203DEG 17KT 2737 9958
HAIL...1.75IN
WIND...60MPH
$$
Wagner1 follow-up statement
784
WWUS54 KCRP 280323
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1023 PM CDT TUE MAR 27 2018
TXC479-280345-
/O.CON.KCRP.SV.W.0004.000000T0000Z-180328T0345Z/
Webb TX-
1023 PM CDT TUE MAR 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWEST WEBB COUNTY...
At 1022 PM CDT, a severe thunderstorm was located near Laredo
Community College, or 7 miles southwest of Laredo, moving northeast
at 20 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Unitec
Industrial Park, Ranchos Penitas West, United South High School,
Texas A&M International University, Doctors Hospital Of Laredo, St
Augustine High School South Laredo, Laredo Community College, Laredo
Country Club, Orvil and Ranchitos Las Lomas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 2733 9951 2741 9949 2745 9950 2749 9948
2750 9950 2750 9953 2757 9951 2761 9954
2761 9956 2760 9958 2761 9958 2764 9959
2764 9962 2779 9959 2760 9921 2733 9949
TIME...MOT...LOC 0322Z 203DEG 17KT 2745 9954
HAIL...1.75IN
WIND...70MPH
$$
WagnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:36 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 27, 6:36 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
Issued by National Weather Service Houston/Galveston TX
636 PM CDT Tue Mar 27 2018
.AVIATION...
Low level moisture will continue to stream into the region beneath
a capping inversion. MVFR ceilings are expected to develop shortly
after 00z and prevail for much of the night. A weak short wave
will bring showers and thunderstorms to the southern TAF sites
between midnight and 6 AM with a break in precipitation over the
eastern TAF sites. An upper level trough will bring additional
showers and storms Wednesday afternoon. Ceilings will likely
remain MVFR or may briefly mix out to low VFR cigs in the early
afternoon. 43
&&
.PREVIOUS DISCUSSION... /Issued 352 PM CDT Tue Mar 27 2018
by National Weather Service Houston/Galveston TX/
DISCUSSION...
A partly to mostly cloudy Tuesday as a 1.6 inch precipitable
water air mass gets advected up from extreme southern Texas into
the Valley. Moderate southeasterlies across the Gulf Coast
counties...more southerly within the interior Plains counties...
in tandem with this cloud cover has regulated today's afternoon
temperatures to the coastal upper 70s/lower 80s to the Rio Grande
river valley lower to middle 80s. Thickening cloud cover as a
coastal surface trough forms just downstream of an approaching
broad western Texas (upper) low. A continued overnight southerly
breeze will inhibit much in the way of overnight cooling. Morning
minimum temperatures will generally fall into the regional lower
70s.
Precipitation chances will be on the rise beginning tonight with
a possible double round of convection. Higher resolution modeling
depicts the first round of strong thunderstorms to develop across
the northwestern counties...or north and west of a Laredo to Three
Rivers to Cuero line...as a shortwave disturbance moving around
the southeastern periphery of the large upper U.S. Southwest low
focuses thunderstorm activity along the lower level surface trough
currently analyzed between Laredo - Eagle Pass / Pleasanton - North
of San Antonio area. This round of convection is expected to develop
and possibly transform into a more squall line feature from around
midnight tonight and travel east-southeast through the CWA through
the day tomorrow. As the upper low/trough ejects across western
Texas and into eastern Oklahoma-Arkansas tomorrow...the tail end
of what appears to be a decent swath of 2 to 4 inch rainfall from
southwest-moving northeastern thunderstorms will "clip" south
central Texas. As the lower to mid level boundary stretches out
and lower level flow better parallels the mid-upper steering flow
..a potential QLCS will slow and the training of storm cells
could become an issue later in the day or evening as the line
nears the coastline. At the moment...overall total precipitation
will average around an inch with localized counties picking up 2
to 3 inch totals through Thursday morning. Atmospheric profiles
become very unstable tomorrow afternoon. Thus any (northern forecast
area) thunderstorm could become strong to borderline severe. The
bulk of the thunderstorm activity will be off the coast by sunrise
Thursday. Overcast and periodic precipitation will keep the day
in the (coastal) upper 70s to (far interior) middle 80s at warmest.
Thursday morning will range from the Rio Grande upper 50s (dependent
upon clearing clouds) to lower to middle 60s the closer one gets to
the Gulf. Partially clearing Thursday skies will allow many inland
communities to warm into the middle to upper 80s.
Regional skies will gradually clear out through Thursday evening
with a weak (dry) cold frontal passage Thursday night veering
winds northerly through mid Saturday. Winds will swing back
onshore by Saturday night and moisture recovery will commence.
Cool air advection behind an early Friday frontal passage will
have minimum temperatures falling below 60 F (upper 50s across
non-coastal counties) to lower 60s along the immediate coast. A
mostly sunny Friday with northeasterlies and regulated warmth in
the middle 70s at the coast to the middle 80s closer to the Rio
Grande. Easter weekend weather will be mostly sunny Saturday with
increasing cloudiness Sunday per a more established onshore wind
pattern. Afternoons will warm into the middle to upper 80s with a
more milder Sunday morning in the (cloudier) inland middle 60s to
upper 60s along the coast.
The extended forecast has subsequent day increasing rain chances from
the passage of weak western disturbances ahead of a passing shallow
5H trough Tuesday. Slight rain chances Monday will pick up to low
end chances on Tuesday from the passage of this weak upper
trough/northern Texas surface trough Tuesday. 31
MARINE...
Moderate onshore winds and elevated seas will prevail into
Wednesday. A Small Craft Advisory remains in effect for all Gulf
waters for hazardous seas.
A high risk of rip currents continues today and may continue into
tomorrow. A Rip Current Statement is in effect through this evening.
Periods of showers and thunderstorms are expected over the waters
Wednesday and Thursday ahead of a weak frontal boundary that should
push off the coast sometime early Thursday morning. A brief period
of offshore flow is expected in the wake of the front, followed by a
return to onshore flow late Thursday. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 72 80 65 84 60 / 30 60 80 20 10
Victoria 70 81 62 82 54 / 40 70 80 20 10
Laredo 72 84 63 89 57 / 40 40 60 0 0
Alice 71 83 65 86 57 / 30 60 70 10 0
Rockport 72 77 67 79 62 / 30 60 80 20 10
Cotulla 69 83 59 87 56 / 60 60 40 0 0
Kingsville 73 82 65 85 58 / 30 60 80 20 10
Navy Corpus 72 77 68 80 63 / 20 50 80 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 10 PM CDT this evening For the
following zones: Aransas...Calhoun...Kleberg...Nueces.
GM...Small Craft Advisory until 1 AM CDT Thursday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Small Craft Advisory until 7 AM CDT Wednesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM.
&&Hazardous weather outlook, Mar 27, 6:07 AM CDT, 15 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 607 AM CDT Tue Mar 27 2018 TXZ229>234-239>247-281115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 607 AM CDT Tue Mar 27 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight There is a high risk of dangerous rip currents along Gulf facing beaches today. Showers and thunderstorms will be possible today and tonight across South Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The rip current risk is expected to remain at least moderate through the middle part of the week. Thunderstorms will be possible Wednesday through Thursday across South Texas. Strong to severe storms are possible Wednesday afternoon into early Thursday morning. Damaging winds and large hail will be primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon into early Thursday morning. GMZ230-235-250-255-270-275-281115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 607 AM CDT Tue Mar 27 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small craft advisory conditions will occur over the Gulf Waters today and tonight. There will be a chance of showers and thunderstorms tonight over the Middle Texas Coastal Waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisory conditions will continue into Wednesday. Chances for showers and thunderstorms will increase Wednesday afternoon into Thursday morning. A few storms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon into early Thursday morning. TB/LB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 10:41 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 34 min |
| Mar 27, 10:43 PM CDT | Special Weather Statement | CRP | La Salle | 32 min |
| Mar 27, 10:53 PM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| Mar 27, 11:15 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| Mar 27, 11:37 PM CDT | Special Weather Statement | CRP | Dimmit | 38 min |
| Mar 27, 11:52 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 38 min |
| Mar 28, 4:35 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 47 hr |
| Mar 28, 12:17 PM CDT | Special Weather Statement | CRP | Live Oak | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.